Alert archive / North Carolina / Beach Hazards Statements in 2024
Beach Hazards Statement 46, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Aug 5, 2024, 3:28 AM EDT for 4 counties in North Carolina. It took effect at Aug 5, 2024, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2024, 3:28 AM EDT (07:28 UTC)
- In effect from
- Aug 5, 2024, 8:00 AM EDT
- Expired
- Aug 5, 2024, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 7.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
946 WHUS42 KMHX 050728 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 328 AM EDT Mon Aug 5 2024 NCZ195-196-199-204-205-051930- /O.NEW.KMHX.BH.S.0046.240805T1200Z-240806T0000Z/ West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- Hatteras Island- 328 AM EDT Mon Aug 5 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches from Cape Hatteras to Surf City. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 2:30 PM Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 5, 2:46 AM EDT, 42 minutes earlier.
Area forecast discussion, Aug 5, 2:46 AM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
246 AM EDT Mon Aug 5 2024
.SYNOPSIS...
Tropical Cyclone Debby is expected to make landfall along the
Florida Gulf Coast today, then slowly lift through the
southeastern US over the next several days. This system is
expected to bring impacts to eastern NC this week, mainly
periods of heavy rainfall, which could last for several days
depending on the movement.
&&
.NEAR TERM /TODAY/...
As of 250 AM Mon...Isolated to widely scattered showers ongoing
early this morning. Similar to the past few days, expect
convection to blossom along the coast and over the Gulf Stream
this morning, then grad transitioning inland during the
afternoon. More limited large scale forcing and slightly drier
air should keep convective coverage less than the past few days.
Will continue chance pops. Widespread cloud cover should limit
instability, along with weak shear any svr threat. Though there
is still the potential for locally heavy rain. Clouds should
keep temps a few deg below normal with highs in the 80s.
&&
.SHORT TERM /TONIGHT/...
As of 250 AM Mon...TC Debby will continue to slowly lift into
the SE US tonight. Expect afternoon convection to dissipate with
loss of heating early this evening, so expect to see a lull in
precip, but will likely begin to see rain chances grad increase
towards sunrise, as the outer bands of Debby begin to impact the
NC coast.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 0330 PM Sunday...Wet workweek ahead with periods of
moderate to heavy rain ahead of a tropical system that is
forecast to move Nward over ECONUS mid to late week. Clouds and
rain keep temps a few ticks below normal through the period.
Debby, now a Tropical Storm, enters the Sern Gulf of Mexico this
morning and continues to slowly work N while strengthening.
Debby is forecast to make landfall in the Big Bend of Florida
early Monday. Forecast becomes very murky after Monday with
steering flow breaking down and the approach of cold front from
the N middle of next week, leading to a large amount of spread
in solutions for the progression of this system. Official NHC
forecast has Debby reaching the Atlantic just offshore of GA
late Tuesday night, where it will meander before making another
landfall in SC Thursday, passing W of the FA Friday night.
Regardless of exact track, how organized, barotropic vs
baroclinic, etc... the forecast calls for a wet week with even
more moisture getting pumped over the FA into an already fairly
moist column once Debby reaches the Atlantic Tues. See HYDRO
section below for possible flooding impacts.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
SHORT TERM /through tonight/...
As of 250 AM Mon...Mix of VFR and IFR across the terminals
early this morning with isolated to widely scattered showers.
Periods of sub-VFR possible through the overnight with best
chances at PGV and ISO. HREF probs increase to around 20-40%
after 08z and peak around 40-60% across the coastal plain around
12z through late morning and bring bkn MVFR to ISO and PGV
through this time. Scattered showers and thunderstorms expected
to move inland from the coast this morning, which may also bring
periods of sub MVFR at the coastal TAF sites. Likely to see a
mix of VFR and MVFR through the day today, with scattered
showers and storms. Sub-VFR cigs may persist this evening into
tonight as well.
LONG TERM /Tuesday through Friday/...
As of 0330 PM Sunday...Scattered to numerous showers expected
Mon, which could bring sub- VFR conditions. Patchy fog/stratus
possible each night. The main concern for next week is the
potential impact from what is now Tropical Storm Debby, though
still a lot of uncertainty exists. Regardless of exact
track/intensity, this work week will be a rather wet period with
5-10" possible over the next 7 days.
&&
.MARINE...
SHORT TERM /through tonight/...
As of 250 AM Mon...Latest obs show SW winds 10-20 kt with seas
3-5 ft. TC Debby is forecast to make landfall along the FL Gulf
Coast today then slowly lift NEward into the SE US tonight. SSW
winds 10-20 kt will continue today, becoming more SSE overnight.
Seas subsiding to 2-4 ft today, then building to 3-5 ft across
the southern waters overnight.
LONG TERM /Tuesday through Friday/...
As of 0330 PM Sunday...The main concern for next week across
the waters is what is now Tropical Storm Debby currently
approaching the Sern Gulf of Mexico and it's potential impact
across the waters. Still a lot of uncertainty with this system,
but current official forecast has Debby reaching the Atlantic
off the GA coast late Tuesday night. From this point on through
the rest of the week, swell will build out of the SSW. Mariners
should keep a close eye on the forecast the next several days
with potential for strong winds and dangerous seas. May begin to
see 6 ft+ seas build in from the S as early as Tuesday with
conditions continuing to deteriorate into the weekend as the
storm passes the our W.
&&
.HYDROLOGY...
As of 250 AM Mon...Confidence is increasing in an extended
period of heavy tropical rains on the periphery of TC Debby
which will likely lead to areas of flash flooding across Eastern
NC, with the highest rainfall totals and greatest risk of flash
flooding generally south of US 70. Currently, rainfall totals
of 8-12 inches are expected across the southern portion of the
forecast area, with totals of 5-8 inches farther north. Though
these totals are impressive it is important to note that this
rain will come over the course of the next 5 days and there
should be time for water to at least initially runoff without
much issue. Additionally, the risk for inland river flooding
will increase late this week and next week.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement from 8 AM EDT this morning through
this evening for NCZ195-196-199-204-205.
MARINE...None.
&&
SYNOPSIS...MHX
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...CEB
AVIATION...CQD/CEB
MARINE...CQD/CEB
HYDROLOGY...MHXHazardous weather outlook, Aug 4, 8:16 PM EDT, 7 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 816 PM EDT Sun Aug 4 2024 NCZ029-044>047-079>081-090>092-094-193-194-198-060030- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 816 PM EDT Sun Aug 4 2024 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Tropical Cyclone Debby is expected to make landfall along the Florida Gulf Coast Monday, then slowly lift through southeast this week. This system will likely bring impacts to eastern NC this week with the primary concern expected to be heavy rainfall bringing the threat of flash flooding. Residents and visitors are encouraged to keep a close eye on the forecast the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ205-060030- Hatteras Island- 816 PM EDT Sun Aug 4 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT MONDAY THROUGH MONDAY EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT MONDAY THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Beach Hazards Statement. Tropical Cyclone Debby is expected to make landfall along the Florida Gulf Coast Monday, then slowly lift through southeast this week. This system will likely bring impacts to eastern NC this week with the primary concern expected to be heavy rainfall bringing the threat of flash flooding. Dangerous rip currents will also be possible. Residents and visitors are encouraged to keep a close eye on the forecast the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-204-060030- West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- 816 PM EDT Sun Aug 4 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT MONDAY THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Tropical Cyclone Debby is expected to make landfall along the Florida Gulf Coast Monday, then slowly lift through southeast this week. This system will likely bring impacts to eastern NC this week with the primary concern expected to be heavy rainfall bringing the threat of flash flooding. Dangerous rip currents will also be possible. Residents and visitors are encouraged to keep a close eye on the forecast the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-060030- Northern Outer Banks- 816 PM EDT Sun Aug 4 2024 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Tropical Cyclone Debby is expected to make landfall along the Florida Gulf Coast Monday, then slowly lift through southeast this week. This system will likely bring impacts to eastern NC this week with the primary concern expected to be heavy rainfall bringing the threat of flash flooding. Dangerous rip currents will also be possible. Residents and visitors are encouraged to keep a close eye on the forecast the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:13 PM EDT | Flood Watch | MHX | Beaufort, Carteret, Craven, Dare, Duplin, Greene and 9 more | 4 days |
| Aug 5, 3:54 PM EDT | Small Craft Advisory | MHX | 5 days |
Nearby
Beach Hazards Statements in North Carolina, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.